MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012536-80
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam, activation failure and material separation were able to be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent deviation of the instructions for use as it is likely that the device was bent in the heavily tortuous sigmoid sinus vein resulting in preventing the shaft lumens from moving freely; thus resulting in the reported mechanical jam and the reported activation/deployment failure.Interaction and/or manipulation of the device resulted in the noted bunched stent sheath likely contributing to the reported deployment difficulties.Further interaction and/or manipulation of the device resulted in the reported/noted sheath material separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 1494 - incorrect anatomy.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat chronic patient ear ringing with stent placement in the sigmoid sinus vein with heavy tortuosity.The 9x80mm absolute pro self-expanding stent system (sess) was advanced to the intended location with resistance due to the significant tortuosity.The stent was attempted to be released; however, the stent was only partially deployed when the thumbwheel became stuck.Therefore, the sess was removed and during removal resistance was also noted and the partially deployed stent became intertwined with the guide wire (gw) and introducer sheath.The sess was able to be removed together with the gw and introducer sheath.After removal, the stent was noted to have became stretched and the delivery sheath had a separation.To continue the procedure, a 8x80mm absolute pro sess was advanced to the intended location without issue; however, when the handle of the sess was unlocked the thumbwheel became stuck after on 3mm of the sent became exposed.The second sess was removed from the patient and the stent sheath was noted to be separated.A non-abbott stent was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22808664
Report Number2024168-2025-08478
Device Sequence Number7797918
Product Code NIO
UDI-Device Identifier08717648176166
UDI-Public(01)08717648176166(17)270831(10)4093061
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012536-80
Device Catalogue Number1012536-80
Device Lot Number4093061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 BOSTON SCIENTIFIC AMPLATZ GUIDE WIRE
Patient Age36 YR
Patient SexFemale
Patient Weight107 KG
Patient RaceWhite